I have to start taking Lipitor for high cholesterol and the Dr. told me to watch for the side
effects of muscle weakness, fatigue etc. I have that already with PPS. How would I know.
Has anyone had trouble taking Lipitor.
For folks with PPS, the odds of having significant side-effects from statins are quite high (I believe I once worked it out to be at least 20%). Unfortunately, if you have PPS it is hard to tell if statins are giving you side-effects, since the symptoms are muscle pain, injury, and weakness -- precisely what you get from PPS in the first place.
One thing you might notice is pains in new areas, where you didn't have (much) pain before. The neck and shoulders is a likely area. Plus the pain is apt to be a bit more "achy" than what you're used to from PPS.
(In my opinion, the risks to a PPSer from taking statins are simply too great to justify using the med, except perhaps in cases where you have super-elevated cholesterol vs just "high" cholesterol.)
Another symptom to watch for is "myoglobinuria", the appearance of a dark brown substance in your urine. This can make the urine cloudy or may rapidly settle out in the toilet bowl, looking like rust that settled out of the water.
One final point: If you do decide to take a statin, you should strongly consider also taking a Coenzyme Q-10 supplement as well. This supplement significantly reduces the stress that the statin places on the muscles (though for me it wasn't enough).
I totally stopped taking the Lipitor and feel a whole lot better. My liver enzymes shot up way high so I am now trying to get them back down.
What a horrible drug. I have started taking CoQ10 to help. My cholesterol was never that bad to begin with.
It's good to hear that you're doing better.